Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 3, 2000, 5:26 PM EDT for Pittsylvania County, Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 3, 2000, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pittsylvania County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:40 PM EDT | Hail 0.75 | Sutherlin, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140 WUUS51 KRNK 032128 SVRRNK VAC143-032200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 526 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 600 PM EDT. * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF BLAIRS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO AN INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 600 PM EDT INCLUDE LAUREL GROVE... RINGGOLD... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LAT...LON 3681 7929 3668 7944 3656 7924 3673 7918 PEM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:00 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 2:00 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 200 PM EDT SAT JUN 3 2000 TSRA FORMING IN E TN/SW VA AND ACRS BLUE RIDGE ALG SFC THETA-E BOUNDARY/FNT. 17Z ANALYSIS SHOWS NW FLOW FROM WRN NC INTO SRN WV. FEEL THAT MORE STORMS WILL FIRE OVER WRN NC AS BEST UPPER DIVERGENCE SHIFTS HERE BY 00Z. NGM SEEMS TO BE HANDLING CONVECTION CURRENTLY ERUPTING ALONG SFC THETA-E BOUNDARY FROM ERN TN-SW VA BEST. NGM SHOWING UPPER DIVERGENCE/LOW LVL CONVERGENCE IN THIS VICINITY AT 18Z. HOWEVER...MODEL QPFS DO NOT FIT WHAT IS GOING ON ATTM...AS NONE EXCEPT FOR RUC SHOWING ANY IN THIS AREA. FORECAST PROBLEMS WILL BE POPS AND I WILL BE CENTERING IN ON MESOSCALE BOUNDARIES THIS EVENING...AS WELL AS LOOKING AT WHERE THE BEST LOW LVL CONVERGENCE/MOIST CONVERGENCE AND UPPER DIVERGNCE GRADIENTS LIE FOR THE REST OF THE FORECAST IN TERMS OF POPS. LOOKS LIKE MOST OF WEAK IMPULSES AND SFC WAVES ARE GOING TO STAY SOUTH OF FA OVER SC/NC DURING THE NEXT 48 HOURS B4 NRN STREAM S/W CURRENTLY NR NRN MONTANA PUSHES A FNT THROUGH MONDAY EVENING. ETA/MESOETA MOST AGRESSIVE WITH INVERTED TROF AND AS PER MIDNIGHT FORECASTER THOUGHTS...THIS IS OVERDONE...BUT NGM/AVN SHOW ONE AS WELL. TSTMS WISE...WITH FLOW OUT OF EAST AND SOUTHEAST LOW CLDS ARE GOING TO FORM IN UPSLOPE REGIONS AND LOW LVL MOISTURE REMAINS PRETTY HIGH THROUGH MONDAY. WITH ALL THIS IN MIND...WILL KEEP CHC POPS IN TONIGHT IN NW NC INTO PARTS OF SW VA...MAINLY ALG AND WEST OF BLUE RIDGE. PLAN ON MORE PESSIMISTIC ON SKY CONDITIONS IN THE EAST THAN IS CURRENTLY FORECAST. MAY SEE SOME CLEARING LATE AFTN/EARLY EVENING...BUT THINK SKIES WILL CLOUD UP OVERNIGHT THANKS TO ESE FLOW. SUNDAY...WILL HAVE CHC POPS PRETTY MUCH WEST OF THE BLUE RIDGE AND SOUTH OF THE GREENBRIER/SHD VLYS. HIGHEST POPS IN NRN MTNS OF NC. PLAN ON LEAVING OUT FOR ROA-LYH. CURRENT FORECAST PRETTY MUCH LOOKS GOOD FROM WHAT IM SEEING. SUNDAY NIGHT...STILL SOME LINGERING SHRA/TSRA IN NW NC...THEN FNT COMES IN WITH NRN S/W TROF MONDAY AND EVERYONE WILL SEE A CHC OF SHRA/TSRA...WITH HIGHEST POPS IN THE NORTHWEST/NORTH CWA. THINK FWC/FAN MAY BE TOO COOL FOR HIGHS AHEAD OF FNT MONDAY SO BUMPED UP A BIT. COORDINATION CALLS ARE WELCOME. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. MG
In the hours before
Special weather statement, Jun 3, 2:18 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT SAT JUN 3 2000 NCZ001>006-018>020-VAZ012-015>017-032-043>045-058-059-031915- ALLEGHANY NC-ASHE-CAMPBELL-CARROLL-CASWELL-CHARLOTTE-FLOYD-GRAYSON- HALIFAX-HENRY-PATRICK-PITTSYLVANIA-ROCKINGHAM-STOKES-SURRY-WATAUGA- WILKES-WYTHE-YADKIN- INCLUDING THE CITIES OF...BOONE...DANVILLE...DOBSON...EDEN...GALAX... LYNCHBURG...MARTINSVILLE...SOUTH BOSTON...SPARTA...WILKESBORO... WYTHEVILLE 218 PM EDT SAT JUN 3 2000 .NOW... THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE SLOWLY SOUTHEAST ACROSS THE REGION AT 215 PM EDT. IN VIRGINIA...DOPPLER RADAR INDICATED STORMS OVER CENTRAL CAMPBELL...NORTHEAST PITTSYLVANIA... SOUTHEAST WYTHE...EASTERN PATRICK AND WESTERN HENRY. AND OVER CENTRAL WILKES...SOUTHWEST SURRY NORTHERN STOKES AND NORTHWEST ROCKINGHAM IN NORTH CAROLINA. THESE STORMS ARE MOVING TO THE EAST AND SOUTHEAST AT 10 MPH AND WILL PRODUCE LOCALLY HEAVY RAINS...DANGEROUS LIGHTNING AND POSSIBLY SMALL HAIL. FURTHER DEVELOPMENT IS LIKELY DURING THE REMAINDER OF THE AFTERNOON. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR POSSIBLE WARNINGS. MG
Local storm report, Jun 3, 3:15 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
315 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM 6 N CRITZ VA .88 INCH HAIL
06/3/00 PATRICKLocal storm report, Jun 3, 3:55 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
355 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM WILLIAMSBURG VA .75 INCH HAIL
06/3/00 ROCKINGHAMLocal storm report, Jun 3, 3:56 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
356 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 2 S RONDA NC WIND DAMAGE
06/3/00 WILKES TREES DOWN ON ROADS SHUE
AND SHEPHERDS CROSSROADS
RMGLocal storm report, Jun 3, 4:24 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
424 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM MONROETON NC 1.75 INCH HAIL
06/3/00 ROCKINGHAM
TWLocal storm report, Jun 3, 4:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
449 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0449 PM AT HALIFAX VA 1.00 INCH HAIL
06/3/00 HALIFAX
0451 PM AT SOUTH BOSTON VA .88 INCH HAIL
06/3/00 HALIFAX
0449 PM 5 W SOUTH BOSTON VA 1.25 INCH HAIL
06/3/00 HALIFAX
0452 PM AT SOUTH BOSTON VA 1.75 INCH HAIL
06/3/00 HALIFAXThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 45 min |
| Jun 2, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 40 min |
| Jun 2, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Jun 2, 8:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
| Jun 2, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 45 min |
| Jun 2, 9:40 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 35 min |
| Jun 3, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 40 min |
| Jun 3, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 60 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 32 min |
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.